Arkansas, 2006

Hail in Arkansas, March 5, 2006

March 5, 2006 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 5, 8:30 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 5, 8:30 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST SUN MAR 5 2006

.DISCUSSION...CONVECTIVE ACTIVITY THIS EVENING IS NEARING CENTRAL
MISSISSIPPI NORTH OF INTERSTATE 20. INITIAL BAND OF SHOWERS AND
THUNDERSTORMS CURRENTLY FROM GRENADA TO BELZONI TO BASTROP IS
WEAKENING AS IT MOVES INTO OUR DRY AIRMASS. 00Z MON JAN SOUNDING HAD
A PW OF .73IN AND STILL SHOWED A FAIRLY FORMIDABLE CAP BETWEEN
800-700MB...BUT WITH SOME ELEVATED INSTABILITY. THE CLOUDS AND RAIN
WILL MOVE INTO OUR NORTHEAST ZONES A LITTLE FASTER THAN EXPECTED.
18Z GUIDANCE TEMPS WERE 6-8 DEGREES WARMER THAN THE 12Z. HAVE
INCREASED POPS ACROSS OUR NORTHERN HALF OF THE CWA TO ACCOUNT FOR
CURRENT RADAR TRENDS AND RAISED MINIMUM TEMPS IN THE NORTHEAST.
LATEST SURFACE ANALYSIS STILL HAS COLD FRONT MOVING THROUGH THE
OZARKS. CURRENT CONVECTION IS WELL AHEAD OF THE FRONT ASSOCIATED
WITH DECENT SHORTWAVE SEEN ON WATER VAPOR IMAGERY OVER THE RED RIVER
VALLEY. UPDATED ZONES AND GRIDS HAVE BEEN POSTED.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22
Hazardous weather outlook, Mar 5, 3:07 PM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CST SUN MAR 05 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062107-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
307 PM CST SUN MAR 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT TO SUNDAY...
ON THURSDAY...A VERY POTENT UPPER LEVEL DISTURBANCE AND
INTENSIFYING SURFACE LOW WILL MOVE OUT OF THE SOUTHERN PLAINS AND
BRING THE POTENTIAL FOR STRONG AND SEVERE STORMS TO THE REGION.
THE ENTIRE AREA WILL HAVE THE POTENTIAL TO SEE STRONG OR SEVERE
STORMS.

AFTER THIS STRONG SYSTEM EXITS EAST THURSDAY NIGHT...A
POTENTIALLY ACTIVE WEATHER PATTERN WILL REMAIN THROUGH THE
WEEKEND. ADDITIONAL THUNDERSTORMS AND HEAVY RAIN WILL BE POSSIBLE
ANYTIME BETWEEN FRIDAY NIGHT AND SUNDAY.

CLOSELY MONITOR FUTURE FORECASTS AS WE ARE NOW GETTING INTO OUR
MOST ACTIVE TIME OF THE YEAR FOR SEVERE WEATHER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED UNTIL THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 169 km away, was scanning. The volume nearest the first event began at 04:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chicot

When
March 5, 10:13 PM CST to 10:17 PM CST
Where
Chicot County, 2 mi SW of Lake Vlg
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.317, -91.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490512.